×

zbMATH — the first resource for mathematics

Numerical radius inequalities for certain \(2 \times 2\) operator matrices. (English) Zbl 1238.47004
The authors use the properties of the numerical radius of bounded linear operators on a Hilbert space \(H\), in particular its weak unitary invariance, to provide some auxiliary inequalities such as \(w\left( \left[\begin{matrix} X & Y \\ Y & X \end{matrix} \right]\right)=\max\{w(X+Y),w(X-Y)\}\). They then give upper and lower bounds for the numerical radius of the off-diagonal part \(\left[\begin{matrix} 0 & X \\ Y & 0 \end{matrix} \right]\) of \(2 \times 2\) operator matrix \(\left[\begin{matrix} Z & X \\ Y & W\end{matrix} \right]\). They utilize their results as well as the known result \(w\left( \left[\begin{matrix} X & 0 \\ 0 & Y \end{matrix} \right]\right)=\max\{w(X),w(Y)\}\) to prove that if \(X, Y, Z, W \in B(H)\), then \[ w\left( \left[\begin{matrix} X & Y \\ Z & W \end{matrix} \right] \right) \geq \max \left\{w(X),w(W),\frac{w(Y+Z)}{2},\frac{w(Y-Z)}{2}\right\} \] and \[ w\left( \left[\begin{matrix} X & Y \\ Z & W \end{matrix} \right] \right) \leq \max \left\{ w(X), w(W)\right\}+\frac{w(Y+Z)+w(Y-Z)}{2}. \] Several improvements of some norm inequalities such as \(\|X\| \leq 2w(X)\) are also established.

MSC:
47A12 Numerical range, numerical radius
47A30 Norms (inequalities, more than one norm, etc.) of linear operators
47A63 Linear operator inequalities
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Bani-Domi W., Kittaneh F.: Norm equalities and inequalities for operator matrices. Linear Algebra Appl. 429, 57–67 (2008) · Zbl 1153.47005 · doi:10.1016/j.laa.2008.02.004
[2] Bani-Domi W., Kittaneh F.: Numerical radius inequalities for operator matrices. Linear Multilinear Algebra 57, 421–427 (2009) · Zbl 1169.47006 · doi:10.1080/03081080801915792
[3] Bhatia R.: Matrix Analysis. Springer, New York (1997) · Zbl 0863.15001
[4] Halmos P.R.: A Hilbert Space Problem Book, 2nd ed. Springer, New York (1982)
[5] Hirzallah O., Kittaneh F., Shebrawi K.: Numerical radius inequalities for commutators of Hilbert space operators. Numer. Funct. Anal. Optim. 32, 739–749 (2011) · Zbl 1227.47003 · doi:10.1080/01630563.2011.580875
[6] Hou J.C., Du H.K.: Norm inequalities of positive operator matrices. Integr. Equ. Oper. Theory 22, 281–294 (1995) · Zbl 0839.47004 · doi:10.1007/BF01378777
[7] Kittaneh F.: A numerical radius inequality and an estimate for the numerical radius of the Frobenius companion matrix. Studia Math. 158, 11–17 (2003) · Zbl 1113.15302 · doi:10.4064/sm158-1-2
[8] Kittaneh F.: Bounds for the zeros of polynomials from matrix inequalities. Arch. Math. 81, 601–608 (2003) · Zbl 1037.30006 · doi:10.1007/s00013-003-0525-6
[9] Kittaneh F.: Numerical radius inequalities for Hilbert space operators. Studia Math. 168, 73–80 (2005) · Zbl 1072.47004 · doi:10.4064/sm168-1-5
[10] Levon G.: On operators with large self-commutators. Oper. Matrices 4, 119–125 (2010) · Zbl 1198.47009 · doi:10.7153/oam-04-05
[11] Yamazaki T.: On upper and lower bounds of the numerical radius and an equality condition. Studia Math. 178, 83–89 (2007) · Zbl 1114.47003 · doi:10.4064/sm178-1-5
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.